Kentucky, 2007Damaging Wind in Kentucky, August 4, 2007
August 4, 2007 · NWS RLX · 1 event in 1 county or zone
Small isolated thunderstorms formed during the heat of the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Small isolated thunderstorms formed during the heat of the late afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 4, 1:42 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 4, 1:42 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
242 PM EDT SAT AUG 4 2007
.SYNOPSIS...
AN UPPER AIR SYSTEM CROSSING SUNDAY OFFERS THE CHANCE OF WELCOME
RAINFALL TO THE AREA. OTHERWISE...LOOK FOR HAZY...HOT...AND HUMID
CONDITIONS TO CONTINUE FOR THE ENTIRE WORK WEEK AS HIGH PRESSURE
MOVES OVERHEAD.
&&
.NEAR TERM /THROUGH SUNDAY/...
STORMS POPPING ALONG I-70 IN OH WWRD TO IND ATT WITH A FEW BUILDUPS
IN THE LOWER SCIOTO RIVER VALLEY. DWPT GRADIENT CONTS TO MAKE VERY
SLOW PROGRESS SE WITH AWS SITES SHOWING THE TD GRADIENT FROM VINTON
N TO PERRY. ANY ACTIVITY WANES SHORTLY AFTER DUSK WITH WDSPRD HAZE
THROUGH THE NIGHT.
NCEP SUITE STILL DOES NOT PROVIDE A UNIFIED FRONT ON THE PLACEMENT
AND TRACK OF THE ONGOING MCS IN IA AND IL ATT. GFS REMAINS FARTHER
S WITH THE CLUSTER OF STORMS RIDING THEM OVER SERN OH AND NRN WV.
NAM ON THE OTHER HAND KEEPS ANY QPF OUT OF OUR CWA. LIKE THE GFS
SLTN WHICH HAS GOOD SUPPORT FROM THE ECMWF/SREF/AND GEM.
HOWEVER...FEEL THE AXIS OF HIGHEST QPF WILL CROSS N OF THE I-64
CORRIDOR TMRW. THE TIMING OF THE UPPER AIR DISTURBANCE DICTATES IF
ANY SVR WX DEVELOPS AND THE IF THE HEAT WAVE CONTINUES. FOR
NOW...INCREASED POPS TO LKLY N WITH LOW CHC DOWN IN THE TUG BASIN.
THERE IS A CHANCE IN THE AFTERNOON COULD SEE SUNSHINE WITH A BREAK
BETWEEN TWO WAVES.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ON MONDAY...BOTH MODELS AGREE THAT A SECOND WAVE WILL SLIDE ACROSS
NORTHERN PARTS OF THE FORECAST AREA EARLY IN THE DAY AND PROVIDE
SOME MORE SHOWERS. WITH THE UPPER AIR FLOW...THIS CERTAINLY SEEMS
REASONABLE. THIS FEATURE EXITS BY LATE AFTERNOON AND SOME DRIER
AIR ALOFT SWINGS IN WHICH SHOULD END THE RAIN CHANCES AND ALLOW
THE CLOUD TO BEGIN TO BREAK WITH SOME AFTERNOON SUN. WITH THIS
ADDITIONAL MORNING CLOUDS AND SHOWERS...HAVE LOWERED THE DAY TIME
HIGHS A TOUCH UP NORTH..BACK DOWN TOWARD THE MET NUMBERS.
ON TUESDAY...THE NEXT WAVE MOVES THROUGH THE GREAT LAKES WITH THE
UPPER RIDGE BUILDING NORTHWARD INTO THE OHIO VALLEY. THE BULK OF
THE ENERGY STAYS WELL NORTH OF THE AREA...BUT AS THE 700 MB LIFTS
BACK NORTHWARD...COULD SEE AN ISOLATED SHOWERS DUE TO SOME WEAK
ISENTROPIC LIFT. SO HAVE ADDED A LOW POP. BUT WITH THE RIDGE
BUILDING...THE HEAT SHOULD RETURN. PRETTY MUCH HELD WITH THE
PREVIOUS FORECAST...EXCEPT TO HOLD TEMPS DOWN A DEGREE OR TWO IN THE
NORTH WHERE WETTER GROUND AND PERHAPS A FEW ADDITIONAL CLOUDS MAY
KEEP READINGS JUST UNDER THE MEX NUMBERS.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
500 MB RIDGE WILL TRY TO BULGE NORTH TUESDAY AND WEDNESDAY. WENT
A BIT HOTTER THAN HPC GUIDANCE TEMPERATURES WITH SOME UPPER 90S.
DEW POINTS WILL BE INCREASING BUT THINK HEAT INDEX WILL REMAIN AB
105 IN THE USUAL HOT SPOTS. ISOLATED THUNDERSTORMS POSSIBLE EACH
DAY WITH THE BEST CHANCES THURSDAY AND FRIDAY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
MVFR HZ CONTS THROUGH THE OVERNIGHT HRS WITH INTERMITTENT IFR VIS
RESTRICTIONS AT BKW AND EKN. ISOLD STORMS COULD BRING IFR CONDS IF
ANY AIRPORT GETS HIT THIS AFTN AND EVNG.
UPPER AIR FEATURE COULD BRING A RW/TRW COMPLEX TO NRN AIRPORTS AFT
12Z SUN. FOR NOW...OPTED TO KEEP THINGS OUT OF PKB/CKB/EKN FOR THE
PACKAGE GIVEN THE UNCERTAINTY. OPTED FOR A BKN ALTO CU DECK BY DAWN
OWING TO BKN CU BY MID MRNG WITH CB APPENDAGE. AT CRW/BKW/HTS A
LITTLE MORE CONFIDENCE WITH THE DRY FCST THRU 24HRS.
AVIATION OUTLOOK 18Z SUN THROUGH WED...IFR WX POSSIBLE AT
PKB/CKB/EKN SUN AFTN IN TSTMS. IN ADDITION...IFR/LIFR FG IS A GOOD
POSSIBILITY IN THE MORNING AT MOST AIRPORTS MON - WED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...29
NEAR TERM...29
SHORT TERM...DB
LONG TERM...DB
AVIATION...29
Hazardous weather outlook, Aug 4, 2:19 AM EST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
319 AM EDT SAT AUG 4 2007
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-050730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
319 AM EDT SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 12:49 PM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
149 PM EDT SAT AUG 4 2007
OHZ076-WVZ009-041815-
WASHINGTON OH-WOOD WV-
149 PM EDT SAT AUG 4 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 149 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
MARIETTA...OR ABOUT 6 MILES SOUTHEAST OF BEVERLY...MOVING SOUTHEAST
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAVERLY...LOWELL...DEVOLA...WILLIAMSTOWN AND BOAZ.
EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Aug 4, 1:45 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT SAT AUG 4 2007
OHZ075-076-041915-
ATHENS OH-WASHINGTON OH-
245 PM EDT SAT AUG 4 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 245 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES WEST OF
MARIETTA...OR ABOUT 9 MILES SOUTHWEST OF BEVERLY...MOVING SOUTH AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... FLEMING
AND BARTLETT.
WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAINFALL IS ALSO
LIKELY WITH THIS STORM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Special weather statement, Aug 4, 4:21 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
521 PM EDT SAT AUG 4 2007
OHZ086-042145-
GALLIA OH-
521 PM EDT SAT AUG 4 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 521 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS EXTENDED OVER RIO
GRANDE...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
INCLUDE... GAGE...VINTON...GALLIPOLIS AND ADAMSVILLE.
WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS CLUSTER OF STORMS. IN ADDITION...HEAVY
RAINFALL IS LIKELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Special weather statement, Aug 4, 4:41 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT SAT AUG 4 2007
WVZ028-030-039-042215-
BRAXTON WV-UPSHUR WV-LEWIS WV-
541 PM EDT SAT AUG 4 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTH CENTRAL LEWIS
COUNTY...OR ABOUT 12 MILES SOUTHWEST OF WESTON...MOVING EAST AT 5
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WALKERSVILLE...IRELAND...FALLS MILLS...SAND RUN...ROCK CAVE AND
BURNSVILLE.
WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAINFALL IS ALSO
POSSIBLE WITH THIS STORM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Special weather statement, Aug 4, 4:42 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT SAT AUG 4 2007
WVZ008-042230-
JACKSON WV-
542 PM EDT SAT AUG 4 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 542 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTH CENTRAL JACKSON
COUNTY...OR ABOUT 9 MILES SOUTH OF RIPLEY...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... STATTS
MILLS...FAIRPLAIN...KENTUCK...GIVEN AND KENNA.
WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
08
Special weather statement, Aug 4, 5:54 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT SAT AUG 4 2007
WVZ013-014-042330-
PUTNAM WV-LINCOLN WV-
654 PM EDT SAT AUG 4 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 654 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH CENTRAL LINCOLN
COUNTY...OR ABOUT 12 MILES SOUTH OF CULLODEN...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
PALERMO...MYRA...WOODVILLE...SOD...ALKOL AND YAWKEY.
WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. HEAVY RAINFALL IS ALSO LIKELY WITH
THIS STORM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Thunderstorm Wind, Carter
- When
- August 4, 6:15 PM EST
- Where
- Carter County, Hitchins
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.280, -82.920
A large section of the roof to a tobacco barn was lifted off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, August 4 to 16, 20078 deaths · 953 injured · 22 events
- Excessive Heat in Illinois, August 4 to 16, 20073 deaths · 9 injured · 14 events
- Flash Flooding in Arizona, August 4, 20072 deaths · $2,000 · 2 events
- Flash Flooding and Damaging Wind in Iowa, August 4 to 5, 2007$125,000 · 65 kt wind · 4 events
- Flash Flooding in New Mexico, August 4, 2007$28,000 · 2 events
- Hail and Damaging Wind in Maine, August 4, 20072.5 in hail · 17 events
- Damaging Winds in Wyoming, August 4, 2007$12,000 · 52 kt wind · 4 events
- Excessive Heat in Tennessee, August 4 to 29, 20073 events
- Hail in Maine, August 4, 20070.88 in hail · 3 events
- Flash Flooding in Iowa, August 4, 20072 events
- Damaging Winds in Idaho, August 4, 2007$2,000 · 56 kt wind · 2 events
- Damaging Winds in Idaho, August 4, 2007$3,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39945.